Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

The dimension of automorphism groups of algebraic varieties with pseudo-effective log canonical divisors


Author: Fei Hu
Journal: Proc. Amer. Math. Soc.
MSC (2010): Primary 14J50, 14L10, 14L30
DOI: https://doi.org/10.1090/proc/13893
Published electronically: December 4, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (X,D)$ be a log smooth pair of dimension $ n$, where $ D$ is a reduced effective divisor such that the log canonical divisor $ K_X + D$ is pseudo-effective. Let $ G$ be a connected algebraic subgroup of $ \rm {Aut}(X, D)$. We show that $ G$ is a semi-abelian variety of dimension $ \le \min \{n-\bar {\kappa }(V), n\}$ with $ V\coloneqq X\setminus D$. In the dimension two, Iitaka claimed in his 1979 Osaka J. Math. paper that $ \dim G\le \bar {q}(V)$ for a log smooth surface pair with $ \bar {\kappa }(V) = 0$ and $ \bar {p}_g(V) = 1$. We (re-)prove and generalize this classical result for all surfaces with $ \bar {\kappa }=0$ without assuming Iitaka's classification of logarithmic Iitaka surfaces or logarithmic $ K3$ surfaces.


References [Enhancements On Off] (What's this?)

  • [1] Michel Brion, Preena Samuel, and V. Uma, Lectures on the structure of algebraic groups and geometric applications, CMI Lecture Series in Mathematics, vol. 1, Hindustan Book Agency, New Delhi; Chennai Mathematical Institute (CMI), Chennai, 2013. MR 3088271
  • [2] Michel Brion and De-Qi Zhang, Log Kodaira dimension of homogeneous varieties, Advanced Studies in Pure Mathematics 75 (2017), 1-6.
  • [3] Michel Demazure, Sous-groupes algébriques de rang maximum du groupe de Cremona, Ann. Sci. École Norm. Sup. (4) 3 (1970), 507-588 (French). MR 0284446
  • [4] Osamu Fujino, Minimal model theory for log surfaces, Publ. Res. Inst. Math. Sci. 48 (2012), no. 2, 339-371. MR 2928144, https://doi.org/10.2977/PRIMS/71
  • [5] Osamu Fujino, On quasi-albanese maps, preprint (2015). Available at https://www.math.kyoto-u.ac.jp/~fujino/quasi-albanese2.pdf.
  • [6] Fei Hu, Sheng-Li Tan, and De-Qi Zhang, Periodic subvarieties of a projective variety under the action of a maximal rank abelian group of positive entropy, preprint (2016), arXiv:1604.02684.
  • [7] Shigeru Iitaka, Logarithmic forms of algebraic varieties, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 23 (1976), no. 3, 525-544. MR 0429884
  • [8] S. Iitaka, On logarithmic Kodaira dimension of algebraic varieties, Complex analysis and algebraic geometry, Iwanami Shoten, Tokyo, 1977, pp. 175-189. MR 0569688
  • [9] Shigeru Iitaka, On logarithmic $ K3$ surfaces, Osaka J. Math. 16 (1979), no. 3, 675-705. MR 551583
  • [10] Shigeru Iitaka, Algebraic geometry, An introduction to birational geometry of algebraic varieties, Graduate Texts in Mathematics, vol. 76, North-Holland Mathematical Library, 24, Springer-Verlag, New York-Berlin, 1982. MR 637060
  • [11] Yujiro Kawamata, Characterization of abelian varieties, Compositio Math. 43 (1981), no. 2, 253-276. MR 622451
  • [12] Yujiro Kawamata, Minimal models and the Kodaira dimension of algebraic fiber spaces, J. Reine Angew. Math. 363 (1985), 1-46. MR 814013, https://doi.org/10.1515/crll.1985.363.1
  • [13] János Kollár, Rational curves on algebraic varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 32, Springer-Verlag, Berlin, 1996. MR 1440180
  • [14] János Kollár, Lectures on resolution of singularities, Annals of Mathematics Studies, vol. 166, Princeton University Press, Princeton, NJ, 2007. MR 2289519
  • [15] János Kollár and Shigefumi Mori, Birational geometry of algebraic varieties, with the collaboration of C. H. Clemens and A. Corti, translated from the 1998 Japanese original, vol. 134, Cambridge University Press, Cambridge, Cambridge Tracts in Mathematics, 1998. MR 1658959
  • [16] Serge Lang, Abelian varieties, Springer-Verlag, New York-Berlin, 1983. Reprint of the 1959 original. MR 713430
  • [17] Hideyuki Matsumura, On algebraic groups of birational transformations, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 34 (1963), 151-155. MR 0159825
  • [18] James S. Milne, Lectures on Étale cohomology (v2.21), 2013. Available at http://www.jmilne.org/math/CourseNotes/lec.html, p. 202.
  • [19] Masayoshi Miyanishi, Open algebraic surfaces, CRM Monograph Series, vol. 12, American Mathematical Society, Providence, RI, 2001. MR 1800276
  • [20] P. Orlik and P. Wagreich, Algebraic surfaces with $ k^*$-action, Acta Math. 138 (1977), no. 1-2, 43-81. MR 0460342, https://doi.org/10.1007/BF02392313
  • [21] Maxwell Rosenlicht, Some basic theorems on algebraic groups, Amer. J. Math. 78 (1956), 401-443. MR 0082183, https://doi.org/10.2307/2372523
  • [22] Fumio Sakai, Semistable curves on algebraic surfaces and logarithmic pluricanonical maps, Math. Ann. 254 (1980), no. 2, 89-120. MR 597076, https://doi.org/10.1007/BF01467073
  • [23] Jean-Pierre Serre, Morphismes universels et variétés d'albanese, Exposés de séminaires (1950-1999), Documents Mathématiques (Paris) [Mathematical Documents (Paris)], vol. 1, Société Mathématique de France, Paris, 2001, pp. 141-160. MR 1942136
  • [24] Hideyasu Sumihiro, Equivariant completion, J. Math. Kyoto Univ. 14 (1974), 1-28. MR 0337963, https://doi.org/10.1215/kjm/1250523277

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14J50, 14L10, 14L30

Retrieve articles in all journals with MSC (2010): 14J50, 14L10, 14L30


Additional Information

Fei Hu
Affiliation: Department of Mathematics, National University of Singapore, 10 Lower Kent Ridge Road, Singapore 119076
Address at time of publication: Department of Mathematics, University of British Columbia, 1984 Mathematics Road, Vancouver, BC, Canada V6T 1Z2
Email: hf@u.nus.edu

DOI: https://doi.org/10.1090/proc/13893
Keywords: Automorphism, semi-abelian variety, group action, logarithmic Kodaira dimension
Received by editor(s): February 16, 2017
Received by editor(s) in revised form: June 28, 2017, and June 30, 2017
Published electronically: December 4, 2017
Communicated by: Lev Borisov
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society